Missouri, 2017Tornadoes and Hail in Missouri, March 6 to 7, 2017
March 6 to 7, 2017 · NWS LSX · 35 events in 16 counties and zones
As a cold front moved across the region, a squall line developed and moved rapidly east across the forecast area. There were numerous reports of damaging winds, large hail and 8 tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front moved across the region, a squall line developed and moved rapidly east across the forecast area. There were numerous reports of damaging winds, large hail and 8 tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 6, 6:18 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 6, 6:18 PM CST, 3 hours 22 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
618 PM CST Mon Mar 6 2017
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 351 PM CST Mon Mar 6 2017
Focus remains the severe threat for this evening/overnight.
Not much has changed from the prev discussion. Main question
remains if convection can develop ahead of the approaching line.
Latest guidance is trending twd this convection not developing or
at least not until much later in the event.
With the main focus being the line, a few things change slightly.
The main threat is still damaging winds and isolated tornadoes
with the QLCS with 0-1 km shear of 40 kts and 0-3km shear of
around 20 kts. Severe threat shud diminish somewhat as the line
approaches the MS River, but at least a severe wind threat shud
continue into the IL counties. Expect the severe threat to exit
the CWA around 09z tonight.
Still expecting strong/gusty wly winds on Tues. Latest guidance
suggests winds will remain just below adv criteria, but will need
to continue to monitor updates.
Tilly
.LONG TERM... (Tuesday Night through Next Monday)
Issued at 337 PM CST Mon Mar 6 2017
(Tuesday Night - Next Monday)
Cooler weather will continue to filter into the mid-Mississippi
Valley behind the closed low near Hudson Bay Tuesday night. Pressure
gradient stays up high enough between high pressure across the lower
Mississippi Valley and the low across SE Canada to keep WSW winds up
around 5-10 knots overnight. This in turn should help keep
temperatures above the freezing mark across vast majority of the
CWA.
Northwest flow aloft will be the rule for the rest of the extended
period with a few different disturbances to keep an eye on through
the weekend and into early next week. Timing and track of these
shortwaves this far out is problematic to say the least and impacts
on sensible weather...particularly Saturday's event...will be large
so forecast uncertainty with this package is quite high heading into
the weekend.
First subtle NW flow shortwave looks to move through the region late
Thursday and Thursday night. While mid/upper level forcing for
ascent does not look particularly strong nor focused...strong low-
level warm/moist advection is expected to yield a round of showers
with the best chance of across the southern third of the forecast
area.
Medium-range guidance suggests a strong arctic high pressure system
to come into the northern CONUS on Friday with the closed low across
Hudson Bay moving southeastward toward the northeastern United
States. This cold/dry antecedant airmass will likely set the stage
for a late winter/early spring winter weather event somewhere over
the midsection of the country early this weekend. As alluded to
above...very uncertain forecast but this is something to watch
moving forward. 1200 UTC deterministic (and ensembalistic) guidance
has shifted further to the S/W with the track of the low-level
cyclone which puts the CWA within the cold sector increasing the
chances for wintry precipitation.
Below normal temperatures are likely this weekend with the coldest
morning likely on Sunday behind the system. Widespread low
temperatures in the 20s appear likely but these readings could be
lower depending on what happens on Saturday.
Yet another disturbance takes aim on the bi-state region on Monday
and may bring another round of precipitation. At this point...this
system looks further to the north and warmer and would likely yield
mostly if not all plain rain.
Gosselin
&&
.AVIATION... (For the 00z TAFs through 00z Tuesday Evening)
Issued at 553 PM CST Mon Mar 6 2017
Primary concern tonight is the line of strong thunderstorms
currently entering far northwest Missouri. Expect this line to
increase speed this evening as it continues to develop. Isolated
to widely scattered showers and thunderstorms are possible ahead
of the line as well. A compromise between radar trends and short
range model guidance indicate that the line will be entering our
far northwestern counties between 03Z and 04Z this
evening...continuing to the southeast at 35-45kts. The line should
be into east central Missouri by 05-07Z and across most of our
Ozark and south central Illinois counties by 08-11Z. Expect brief
low VFR and IFR vsbys with the strongest storms, as well as
scattered wind gusts in excess of 40kts. The cold front driving
this line will turn the wind to the west- northwest. Gusty west-
northwest flow and VFR conditions are expected through Tuesday.
SPECIFICS FOR KSTL:
Primary concern is the line of strong storms over northwest
Missouri at this time. The line is expected to reach Lambert
between 06-07Z. Until then, an isolated shower or thunderstorm may
affect the terminal. When the line reaches Lambert, a period of
MVFR and possibly IFR visibility in heavy rain is likely...with
wind gusts possibly in excess of 35-40kts...though am not
confident enough to include this in the tempo at this time.
Conditions should improve pretty rapidly after the storms pass.
The cold front behind the line will shift the wind to the west-
northwest and gusty wind and VFR conditions are expected behind
the front through Tuesday.
Carney
&&
.FIRE WEATHER...
Issued at 341 PM CST Mon Mar 6 2017
Very low humidity values of 15 to 20 percent along with strong
and gusty westerly winds across northeast, central, and east-
central Missouri as well as west-central IL. These conditions
will be conducive to high fire danger Tuesday afternoon. However,
there is plenty of uncertainty in fuel moisture levels given the
forecast for a round of showers and thunderstorms expected
tonight. If the fuels dry out sufficiently, a red flag warning may
need to be issued but given the aforementioned uncertainty with
respect to fuel moisture levels on Tuesday, a fire weather watch
was issued with this forecast package.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Fire Weather Watch from Tuesday morning through Tuesday evening
for Audrain MO-Boone MO-Callaway MO-Cole MO-Franklin MO-
Gasconade MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau
MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint
Charles MO-Shelby MO-Warren MO.
Wind Advisory until 6 PM CST this evening for Audrain MO-Boone
MO-Callaway MO-Cole MO-Knox MO-Lewis MO-Marion MO-Moniteau
MO-Monroe MO-Ralls MO-Shelby MO.
IL...Fire Weather Watch from Tuesday morning through Tuesday evening
for Adams IL-Brown IL-Calhoun IL-Greene IL-Jersey IL-Pike
IL.
Wind Advisory until 6 PM CST this evening for Adams IL.
&&
WFO LSXHazardous weather outlook, Mar 6, 3:52 PM CST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
352 PM CST Mon Mar 6 2017
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071115-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
352 PM CST Mon Mar 6 2017
This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight
Severe thunderstorms will be possible tonight, mainly during the
evening and overnight hours. The primary severe threat will be
damaging winds, but there could also be large hail and isolated tornadoes.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a fire weather watch Tuesday afternoon due to very low
relative humidity values, gusty west winds, and drying fuels.
High fire danger is likely Wednesday afternoon for portions of
northeast Missouri and west-central Illinois due to low relative
humidity values, strong west southwest winds, and low fuel
moisture.
A rain/snow mix is likely late Friday night and early Saturday
morning, mainly across portions of northeastern Missouri and
west-central Illinois.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely.
Gosselin
In the hours before
Local storm report, Mar 6, 7:48 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM NON-TSTM WND GST KLIEVER 38.70N 92.50W
03/06/2017 M44 MPH MONITEAU MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700222
CARNEYEvent by event
21 thunderstorm wind, 7 tornado, 7 hail. Local standard time, as filed.
Tornado, Shelby
- When
- March 6, 9:40 PM CST to 9:56 PM CST
- Where
- Shelby County, 3.32 mi WNW of Maud to 1.98 mi W of Oakdale
- Rating
- EF1
- Path length
- 18.47 mi
- Path width
- 150 yd
- Injuries
- 1 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 39.633, -92.280
Tornado touched down on County Road 503, just south of the intersection with Highway Y. A barn was destroyed in this location with the damage rated EF1. The tornado tracked to the northeast causing scattered tree and building damage. As the tornado crossed County Road 426, just west of the intersection with Highway A, it destroyed a farm outbuilding. The tornado then crossed U.S. Highway 36 and hit the South Shelby High School. The school suffered minor roof damage, a couple of storage buildings were destroyed, and the baseball field backstop was destroyed. The press box was blown off the football field bleachers and destroyed. One home just northeast of the high school had a portion of its roof blown off. Intermittent tree and farm outbuilding damage continued until about 5.2 miles northeast of Shelbina. One injury occurred. A man was cut on the forehead by flying debris and required stitches. Overall, the tornado was rated EF1 with a path length of 18.47 miles and max path width of 150 yards.
Thunderstorm Wind, Shelby
- When
- March 6, 9:55 PM CST
- Where
- Shelby County, 0.63 mi NE of Shelbyville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.806, -92.041
Thunderstorm winds blew over a large tree onto a house causing moderate damage.
Thunderstorm Wind, Shelby
- When
- March 6, 9:58 PM CST to 10:03 PM CST
- Where
- Shelby County, 2.18 mi NNE of Oakdale to 0.44 mi ESE of Emden
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 39.781, -91.920
Scattered wind damage extended from 3 miles west southwest of Emden to Emden. Numerous tree limbs were blown down. In Emden, several trees were blown down around town. One tree caused moderate damage to one building. Just north of Emden, there was one outbuilding that sustained minor roof damage.
Hail, Boone
- When
- March 6, 10:07 PM CST
- Where
- Boone County, 8 mi S of Harrisburg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.034, -92.470
Hail, Boone
- When
- March 6, 10:20 PM CST
- Where
- Boone County, Columbia
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.950, -92.330
Thunderstorm Wind, Boone
- When
- March 6, 10:20 PM CST
- Where
- Boone County, 1.49 mi N of Columbia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.971, -92.325
Thunderstorm winds blew off portions of a roof on a strip mall at the intersection of Providence Road and Vandiver Drive.
Thunderstorm Wind, Boone
- When
- March 6, 10:25 PM CST
- Where
- Boone County, Hallsville to 0.89 mi ESE of Hallsville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.120, -92.230
Thunderstorm winds blew down numerous large tree limbs around town.
Hail, Lewis
- When
- March 6, 10:25 PM CST
- Where
- Lewis County, La Grange
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 40.050, -91.500
Thunderstorm Wind, Moniteau
- When
- March 6, 10:32 PM CST
- Where
- Moniteau County, 1.2 mi NE of California
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.643, -92.556
Thunderstorm winds caused minor damage to a roof of a building on the north side of California. The debris landed on Highway 87.
Thunderstorm Wind, Marion
- When
- March 6, 10:35 PM CST
- Where
- Marion County, 0.4 mi SE of Hannibal Muni Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.726, -91.445
Thunderstorm Wind, Boone
- When
- March 6, 10:37 PM CST
- Where
- Boone County, 2 mi NW of Ashland
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.791, -92.296
Thunderstorm winds blew down several large tree limbs.
Hail, Marion
- When
- March 6, 10:39 PM CST
- Where
- Marion County, 1.46 mi S of Mungers
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.729, -91.422
Hail, Audrain
- When
- March 6, 10:41 PM CST
- Where
- Audrain County, 1.48 mi SE of Mexico
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.168, -91.877
Hail, Callaway
- When
- March 6, 10:42 PM CST
- Where
- Callaway County, 1.18 mi E of Eastville
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.953, -92.008
Hail, Callaway
- When
- March 6, 10:51 PM CST
- Where
- Callaway County, Fulton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.850, -91.930
Thunderstorm Wind, Ralls
- When
- March 6, 10:55 PM CST
- Where
- Ralls County, 1.91 mi S of Center
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.472, -91.530
Thunderstorm winds blew down numerous large tree limbs and a couple of street signs.
Thunderstorm Wind, Callaway
- When
- March 6, 10:59 PM CST
- Where
- Callaway County, 3.96 mi ENE of Toledo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.855, -91.754
Thunderstorm winds blew down several large tree limbs.
Tornado, Osage
- When
- March 6, 11:03 PM CST to 11:11 PM CST
- Where
- Osage County, 0.3 mi W of Argyle to 0.87 mi ENE of Freeburg
- Rating
- EF1
- Path length
- 7.26 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.301, -92.035
A small tornado formed just to the west northwest of Argyle, MO and traveled east northeast to just northeast of Freeburg, MO. The tornado was at its strongest at the very beginning as it destroyed a hay barn, snapped and uprooted trees. The rest of the path consisted of occasional downed trees and broken large tree limbs. Overall, the tornado was rated EF1 with a path length of 7.26 miles and a max path width of 75 yards.
Thunderstorm Wind, Pike
- When
- March 6, 11:05 PM CST
- Where
- Pike County, 0.62 mi SE of Frankford
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.493, -91.322
Thunderstorm winds overturned a 16 foot above ground pool that still had about a foot of water in it.
Thunderstorm Wind, Osage
- When
- March 6, 11:11 PM CST
- Where
- Osage County, 1.03 mi SSE of Freeburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 38.307, -91.910
Thunderstorm winds blew down several large tree limbs onto County Road 636.
Thunderstorm Wind, Osage
- When
- March 6, 11:12 PM CST to 11:25 PM CST
- Where
- Osage County, 1.8 mi SSE of Westphalia to 1.97 mi E of Potts
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 38.427, -91.985
Thunderstorm winds blew over two large pine trees onto U.S. Highway 63 south of Westphalia. Further to the east northeast, several trees were blown down along U.S. Highway 50 about 5 to 8 miles east of Linn.
Tornado, Montgomery
- When
- March 6, 11:17 PM CST to 11:23 PM CST
- Where
- Montgomery County, 0.35 mi SE of Rhineland to 1.78 mi ENE of Mc Kittrick
- Rating
- EF1
- Path length
- 5.41 mi
- Path width
- 150 yd
- Continued into
- Warren, Mo (LSX)
- Reported by
- NWS Storm Survey
- Coordinates
- 38.717, -91.515
The tornado developed near the baseball fields in Rhineland along Highway 94 and moved east causing damage to several trees, fences and roof of a building on the grounds. The tornado continued east paralleling Highway 94 and causing various amounts of damage to homesteads and farm buildings. It crossed Highway 19 just north of Highway 94 and caused mainly tree damage as it crossed from Montgomery County into Warren County, about 1.5 miles east of McKittrick.
Tornado, Warren
- When
- March 6, 11:23 PM CST to 11:38 PM CST
- Where
- Warren County, 2.61 mi W of Case to 1.64 mi SSW of Truesdale
- Rating
- EF1
- Path length
- 15.46 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.736, -91.418
After crossing into Warren County from Montgomery County, it destroyed a barn and garage on Engemann Farm Road. The tornado continued east causing damage to trees along Case Road and then expanded as it crossed Massas Creek Road to nearly 150 yards. It is at this point that the greatest tree damage occurred with numerous trees uprooted, twisted and snapped in a convergent pattern near the creek. The tornado then crossed Highway B and Centennial Drive with more large trees uprooted and some minor damage to outbuildings and residences noted. The tornado continued east, destroying a pole barn west of Hickory Health Ranch Road, and uprooting more trees along State Highway EE and Missouri Highway U. The tornado crossed Highway 47 south of Warrenton causing roof damage to a building of a private campground and then dissipated east of the campground in rural Warren County. Overall, there was a continuous path of damage observed from Rhineland (Montgomery County) to two miles south southeast of Warrenton, Missouri (east of Missouri Highway 47- Warren County). It was rated EF1 with a path length of 21 miles and a max path width of 150 yards.
Thunderstorm Wind, Lincoln
- When
- March 6, 11:49 PM CST
- Where
- Lincoln County, Troy
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.980, -90.980
Tornado, St. Charles
- When
- March 6, 11:51 PM CST to 11:54 PM CST
- Where
- St. Charles County, 2.46 mi ESE of Foristell to 0.62 mi S of Wentzville
- Rating
- EF1
- Path length
- 3.15 mi
- Path width
- 100 yd
- Injuries
- 3 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 38.805, -90.909
The second tornado associated with the small vortex developed along the South Service Road of Interstate 70 west of South Pointe Prairie Road. The tornado crossed Interstate 70 and causing roof and siding damage to a number of homes and uprooted or snapped trees along its path as it moved east across Langtree Drive, Shadow Point Circle, Shadow Point Drive, Giotto Court, Cabot Court, Tiffany Lynn Court, Huntsdale Drive, Tiger Drive and Ivybrook Drive. The tornado once again approached Interstate 70 causing damage to several businesses along W Pierce Blvd. The tornado crossed the interstate, flipping over a large camper trailer along Thomas RV Way and flattening several road signs. The tornado tracked east paralleling Interstate 70, causing varying degrees of damage to buildings along Swantherville Drive and Ruggeri Drive. The tornado then caused significant roof damage to a building along P&A Drywall Drive before crossing Interstate 70 for the third and final time. The tornado continued east into a mobile home park where it flipped one trailer over and damaged many more. This is where the three minor injuries occurred. The tornado continued east northeast just to the south of West Main Street through downtown Wentzville causing mainly minor damage to many residences and businesses. The exception was a lumber business along South Church Street which took the brunt of the tornado and had a large building destroyed. The tornado finally dissipated near the intersection of E. Pitman Avenue and S. Tally Street. Overall, the tornado was rated EF1 with a path length of 3.15 miles and a max path width of 100 yards.
Thunderstorm Wind, St. Charles
- When
- March 7, 12:03 AM CST
- Where
- St. Charles County, Lake St Louis
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.800, -90.730
Thunderstorm Wind, St. Charles
- When
- March 7, 12:18 AM CST
- Where
- St. Charles County, 3.64 mi NNE of Orchard Farm
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.930, -90.429
Thunderstorm Wind, Franklin
- When
- March 7, 12:25 AM CST to 12:28 AM CST
- Where
- Franklin County, 1.38 mi ENE of Luebbering to 2.84 mi ESE of Lonedell
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.277, -90.796
Thunderstorm winds blew down several large tree limbs. Also, a barn sustained minor roof damage off of Highway HH, just north of intersection with Highway 30.
Thunderstorm Wind, Jefferson
- When
- March 7, 12:26 AM CST to 12:29 AM CST
- Where
- Jefferson County, 2.05 mi NNW of Grubville to 0.95 mi NNE of Oermann
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 38.309, -90.759
Thunderstorm winds blew down several large trees and numerous tree limbs north of Highway 30 between the Franklin/Jefferson County line and the intersection of Highway 30 and Ridge Road. Several mobile homes on Forest Hills Manor sustained minor roof damage and a couple of small metal sheds were destroyed.
Tornado, Jefferson
- When
- March 7, 12:29 AM CST to 12:32 AM CST
- Where
- Jefferson County, 0.93 mi NNE of Oermann to 1.2 mi SE of Dittmer
- Rating
- EF0
- Path length
- 2.63 mi
- Path width
- 80 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.312, -90.712
A weak tornado touched down along Valley Springs Drive south of Ridge Road causing trees to fall in a convergent pattern to the east northeast. The tornado moved northeast causing trees to be uprooted, twisted and snapped. Several homes in the track sustained minor roof and siding damage. The greatest damage was located along Ridge Road between Dittmer Ridge Road and Sylvan Place. The tornado lifted near Cedar Tree Drive with only minor tree damage noted. Overall, the tornado was rated EF0 with a path length of 2.63 miles and max path width of 80 yards.
Thunderstorm Wind, Jefferson
- When
- March 7, 12:35 AM CST to 12:37 AM CST
- Where
- Jefferson County, 1.78 mi ENE of Ware to 2.23 mi W of Hillsboro
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 38.232, -90.641
Thunderstorm winds blew down a number of trees and tree limbs along Reynolds Creek Road and Highway B, north northwest of Hillsboro. Also, several homes sustained minor roof damage.
Tornado, Jefferson
- When
- March 7, 12:39 AM CST to 12:41 AM CST
- Where
- Jefferson County, 0.86 mi N of Hillsboro to 1.48 mi NE of Hillsboro
- Rating
- EF0
- Path length
- 1.14 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.242, -90.571
A tornado touched down near Hillsboro High School where some trees were topped. It moved across the football field where bleachers, hurdles and other school equipment were destroyed and blown up to 300 yards down the track of the tornado. Tree damage continued from the back side of the Hillsboro High School toward the Jefferson County Fairgrounds. Several buildings, including barns and small outbuildings suffered major roof failures and numerous trees were uprooted across the fairgrounds with debris tossed up to 200 yards to the east northeast. The tornado continued east damaging the roof of a social services building and tossing insulation in the trees. It crossed Business Highway 21 topping more trees and causing minor roof damage to a number of homes on Micah Lane. The tornado dissipated near Lake Wauwanoka Road with only a few limbs broken off. Overall, the tornado was rated EF0 with a path length of 1.14 miles and a max path width of 75 yards.
Thunderstorm Wind, Jefferson
- When
- March 7, 12:40 AM CST
- Where
- Jefferson County, 0.91 mi NNE of Hillsboro to 1.09 mi NE of Hillsboro
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 38.242, -90.563
Thunderstorm winds caused some roof, soffit and fence damage both south and north of tornado track.
Thunderstorm Wind, Jefferson
- When
- March 7, 12:40 AM CST
- Where
- Jefferson County, 0.72 mi S of House Spgs Arpt to 0.69 mi ESE of House Spgs
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.410, -90.580
Thunderstorm winds blew some sheet metal off of the roof and side of a barn.
Thunderstorm Wind, Jefferson
- When
- March 7, 12:55 AM CST
- Where
- Jefferson County, 0.88 mi ESE of Barnhart
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.343, -90.386
Thunderstorm winds blew down a large tree at the intersection of Highway M and U.S. Highway 61.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 6 to 8, 20173 deaths · 1 event
- Tornadoes and Flash Flood in Missouri, March 6, 201714 injured · EF3 · 104 events
- Wildfire in Texas, March 6 to 9, 20171 death · 2 injured · $25 million · 1 event
- Tornadoes and Hail in Iowa, March 6, 2017$3.5 million · EF2 · 83 events
- Wildfire in Oklahoma, March 6 to 21, 20171 death · $1.2 million · 2 events
- Tornadoes and Hail in Iowa, March 6, 20173 injured · $267,000 · EF2 · 73 events
- Tornadoes and Hail in Arkansas, March 6 to 9, 20171 injured · $930,000 · EF2 · 50 events
- Tornadoes and Hail in Illinois, March 6 to 7, 2017$983,000 · EF2 · 41 events
- Tornadoes and Hail in Missouri, March 6 to 7, 20171 injured · $681,000 · EF1 · 60 events
- Cold in Nevada, March 6, 20171 death · 1 event
- Tornado and Hail in Wisconsin, March 6, 2017$441,000 · EF1 · 27 events
- Wildfire in Kansas, March 6 to 7, 2017$3.0 million · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 685091, 685096, 685097, 686643, 686644, 686645, 686646, 686647, 686654, 686649, 686673, 686650, 686653, 686655, 686656, 686641, 686657, 686658, 686659, 686660, 686674, 686665, 686666, 686669, 686672, 686676, 686678, 686679, 686682, 686683, 686689, 686692, 686696, 686697, 686702.